Hail, Berkshire
- When
- June 23, 3:19 PM EST
- Where
- Berkshire County, 0.53 mi NE of Alford
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 42.236, -73.413
Quarter size hail was reported during a thunderstorm in Alford.
A warm front moved northward across western Massachusetts during the morning hours on Tuesday, June 23rd. Behind this front, a warm and humid air mass moved into the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
A warm front moved northward across western Massachusetts during the morning hours on Tuesday, June 23rd. Behind this front, a warm and humid air mass moved into the region. As clouds gave way to partial sunshine, the atmosphere became unstable for the afternoon hours. As an advancing cold front moved towards the region from upstate New York, some scattered thunderstorms developed between the mid afternoon and early evening hours. A few of these thunderstorms became severe, producing wind damage to trees and large hail. In addition, one of the thunderstorms produced a waterspout over Lake Buel in Monterey.
As the cold front moved across the region, the threat for thunderstorms ended in the evening, as a cooler and less humid air mass moved into the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 23, 1:38 PM EST, 1 hour 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 238 PM EDT TUE JUN 23 2015 .SYNOPSIS... .A COLD FRONT SWEEP ACROSS THE AREA THIS AFTERNOON WITH STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. IT WILL BE WINDY IN THE WAKE OF THE BOUNDARY...WITH COOLER AND LESS HUMID CONDITIONS BEING USHERED IN FOR WEDNESDAY AND THURSDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SEVERE THUNDERSTORM WATCH 341 REMAIN IN EFFECT UNTIL 4 PM FOR GREENE...ULSTER...COLUMBIA...DUTCHESS...BERKSHIRE...LITCHFIELD AND WINDHAM COUNTIES. WE ARE IN THE WARM SECTOR WITH VARIABLE CLOUDY CONDITIONS SO NOT REACHING FULL INSTABILITY POTENTIAL. CONVECTION CONTINUE TO FIRE UP ACROSS REGION MAINLY TO WEST. IT IS EXPECTED TO INCREASE IN COVERAGE WITH TIME AS THE AFTERNOON PROGRESSES AND COLD FRONT BEARS DOWN ON AREA AND PROVIDES FORCING/LIFT. LIGHTNING HAS LIMITED WITH THE ACTIVITY ACROSS THE NORTHWEST PORTION OF THE FORECAST AREA THUS FAR. WIND FIELD ACROSS REGION IS VERY STRONG FOR THIS TIME OF YEAR HOWEVER LAPSE RATES NOT IMPRESSIVE ACROSS AREA AND WARM ALOFT. 18Z SOUNDING PARAMETERS: FREEZING LEVEL: 13.4 KFT -20C: 25.2 KFT WET BULB ZERO: 12.2 KFT LCL: 1580 FT METERS MUCAPE: 1580 J/KG SFC- 6KM SHEAR: 46 KTS MID LEVEL LAPSE RATE: 6.2 C/KM 500 MB: -7C 700 MB: 8C BREEZY...WARM AND HUMID TODAY. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... TONIGHT-WEDNESDAY NIGHT...IN THE WAKE OF TODAY/S ACTIVE WEATHER...MUCH CALMER CONDITIONS ARE EXPECTED...WITH COOLER AND LESS HUMID CONDITIONS SPREADING ACROSS THE REGION. ONE CAVEAT WILL BE AN UPPER LEVEL IMPULSE APPROACHING THE SOUTHERN ADIRONDACKS LATE WED AFTERNOON/EARLY WED NT...WHICH COULD TRIGGER ISOLATED TO SCATTERED SHOWERS. OTHERWISE...MAX TEMPS WED SHOULD REACH THE UPPER 70S TO LOWER 80S IN VALLEYS WITH UPPER 60S TO LOWER 70S ACROSS HIGHER ELEVATIONS. OVERNIGHT MINS SHOULD FALL INTO THE 50S FOR MOST AREAS...WITH PERHAPS SOME 40S ACROSS SOME HIGHER ELEVATIONS. THU-THU NT...A LOW PRESSURE SYSTEM IS EXPECTED TO TRACK SOUTH OF THE REGION LATE THU INTO THU NT. CLOUDS...AND SOME LIGHT RAIN OR SHOWERS MAY DEVELOP LATE THU AFTERNOON AND PERSIST INTO A PORTION OF THU NT...ESP FOR AREAS SOUTH OF I-90. THE NORTHERN FRINGE OF THIS PRECIPITATION REMAINS IN QUESTION...AS SOME MODELS ALLOW FOR LIGHT RAIN TO EXPAND FURTHER N...WHILE OTHERS CONFINE ANY PRECIP TO THE MID HUDSON VALLEY/SE CATSKILLS AND NW CT. SO...FOR NOW...HAVE INDICATED SLIGHT CHC POPS FOR AREAS N OF I-90...AND CHC TO THE SOUTH. THU MAX TEMPS SHOULD REACH 75-80...AND THU NT/FRI AM MINS SHOULD FALL INTO THE 50S TO LOWER 60S. && .LONG TERM /FRIDAY THROUGH MONDAY/... LOW CONFIDENCE FORECAST FOR MUCH OF THE LONG TERM PORTION OF THE FORECAST...AS THERE IS UNCERTAINTY WITH REGARDS TO IF/WHEN AN UPPER LEVEL TROUGH MOVING THROUGH THE GREAT LAKES CLOSES OFF AND BECOMES A CUT-OFF LOW WITH POTENTIAL FOR COASTAL DEVELOPMENT. THIS COULD RESULT IN A COOL...CLOUDY AND POSSIBLY DAMP WEEKEND. HOWEVER THIS IS FAR FROM CERTAIN. THERE IS A SIGNAL FOR BELOW NORMAL TEMPERATURES BUT THE DEGREE OF CLOUDS/RAINFALL IS IN QUESTION. MODEL TRENDS HAVE BEEN SHOWING AT LEAST FOR FRIDAY THE MAIN FEATURE WILL BE THE UPPER LEVEL TROUGH SWINGING ACROSS OUR REGION BRINGING PERHAPS A FEW SHOWERS. HIGH PRESSURE IN ITS WAKE SHOULD RESULT IN A PERIOD OF MAINLY DRY WEATHER FRIDAY NIGHT INTO SATURDAY...ALTHOUGH THIS WILL DEPEND ON HOW FAR SOUTH THE HIGH CAN BUILD IN TERMS OF CLOUD COVER. WITH LOOSELY ORGANIZED LOW PRESSURE DEVELOPING ACROSS THE MID ATLANTIC AND SOUTHEAST CONUS STATES AND HIGH PRESSURE OVER SOUTHEAST CANADA AND NORTHERN NEW ENGLAND...A COOL EASTERLY ONSHORE FLOW WILL DEVELOP AND RESULT IN BELOW NORMAL TEMPERATURES. THE GFS CONTINUES TO SHOW THE UPPER LOW CUTTING OFF FROM THE MAIN FLOW AND SPAWNING A COASTAL STORM SATURDAY NIGHT INTO SUNDAY. HOWEVER...THE ECMWF HAS TRENDED FARTHER SOUTH AND EAST WITH ANY COASTAL DEVELOPMENT WHICH HIGH PRESSURE REMAIN THE MAIN FEATURE IN PLACE WITH A MUCH WEAKER UPPER TROUGH AND ABSENCE OF ANY CUT-OFF LOWS. SO BOTTOM LINE IS THAT SATURDAY LOOKS TO BE THE BETTER OF THE TWO WEEKEND DAYS...WITH EITHER CLOUDS/RAIN OR BOTH FOR SUNDAY DEPENDING ON THE EVOLUTION OF THE POSSIBLE CUT-OFF AND COASTAL LOW. MORE UNSETTLED WEATHER IS POSSIBLE EARLY NEXT WEEK AS A LONG WAVE UPPER LEVEL TROUGH PERSISTS ACROSS THE REGION. TEMPERATURES LOOK TO CONTINUE TO BE BELOW NORMAL FOR LATE JUNE. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AN ACTIVE DAY IS EXPECTED ACROSS THE REGION...WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS THIS AFTERNOON...ESPECIALLY KSPF AND KPOU WHO ARE IN A SEVERE THUNDERSTORM WATCH. AS 1710Z...ALL WAS RELATIVELY QUITE AT THE TAF SITES. HOWEVER...THAT SHOULD CHANGE. WE STILL EXPECT A BROKEN LINE OF SHOWERS AND THUNDERSTORMS TO FIRE UP SOON...AND THEN WORK ACROSS THE TAFS (POSSIBLY STAYING SOUTH OF KGFL). THE TIMING LOOKS TO BE IN THE 19Z-22Z RANGE TO IMPACT OUR TAF SITES. THE STORMS COULD CONTAIN STRONG GUSTY WINDS TO AT LEAST 40KTS AS WELL AS POSSIBLY SOME HAIL. WE WILL CONTINUE WITH TEMPO GROUPS AT ALL TAF SITES FOR THUNDERSTORMS AS THE CONFIDENCE REMAINS PRETTY HIGH...ESPECIALLY SOUTH AND EAST OF ALBANY AGAIN FOR THE 19Z-22Z TIME FRAME. FOR NOW KEPT CONDITIONS AT THE HIGH END OF MVFR...BUT THERE COULD BE A VERY BRIEF REDUCTION TO IFR AT ANY OF THE TAF SITES. THE SURFACE SYNOPTIC WIND WILL INITIALLY BE FROM THE SOUTH INCREASING TO 10-15 KTS WITH HIGHER GUSTS RIGHT AHEAD OF THE COLD FRONT PASSAGE WHICH LOOKS TO BE RIGHT BEHIND THE LINE OF STORMS.BEHIND THE COLD FRONT...WINDS WILL SWITCH TO THE WEST WITH GUSTS AROUND OR EXCEEDING 20 KTS. THE THUNDERSTORM THREAT SHOULD END BY 22Z AND VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE EVENING. AS THE WIND DECOUPLES...THERE IS A CHANCE OF SOME FOG FOR TONIGHT...MAINLY AT KGFL. THERE MIGHT BE SOME MVFR UPSLOPE CLOUDS AT KPSF. FOR NOW...WE ONLY INTRODUCED A MIFG TERM FOR ALL THE TAFS OTHER THAN KALB. ANY AND ALL FOG WILL BE GONE BY 12Z WEDNESDAY...LEAVING VFR DAY WITH UNRESTRICTED VISIBILITIES...FEW-SCT CU 4000-5000 FEET AGL AND MODERATE NW BREEZE AROUND 10KTS. OUTLOOK... WEDNESDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. THURSDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. THURSDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. FRIDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. SATURDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. SATURDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RA. SUNDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF RA. && .FIRE WEATHER... A STRONG LOW PRESSURE SYSTEM WILL IMPACT THE REGION TODAY. A WARM FRONT WITH THIS SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS THIS MORNING...ESPECIALLY TO THE NORTH AND WEST OF THE CAPITAL DISTRICT. A COLD FRONT WILL QUICKLY FOLLOW...SWEEPING ACROSS THE AREA THIS AFTERNOON. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AHEAD AND ALONG THE COLD FRONT. IT WILL BE WINDY IN THE WAKE OF THE BOUNDARY...WITH COOLER AND LESS HUMID CONDITIONS BEING USHERED IN FOR WEDNESDAY AND THURSDAY. && .HYDROLOGY... SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY ACROSS THE AREA TODAY AS A LOW PRESSURE SYSTEM APPROACHES AND MOVES ACROSS THE AREA. PWATS WILL INCREASE 1.5+ INCHES SO STORMS WILL BE CAPABLE OF HEAVY DOWNPOURS. LOCALIZED URBAN AND POOR DRAINAGE WILL BE POSSIBLE. FAIR WEATHER IS EXPECTED FOR THE MIDDLE OF THE WEEK WITH OUR NEXT CHANCES FOR SHOWERS COMING FOR THE END OF THE WEEK INTO THE WEEKEND. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA/HWJIV/KL NEAR TERM...IAA/HWJIV/KL SHORT TERM...KL LONG TERM...JPV AVIATION...HWJIV FIRE WEATHER...IAA/KL HYDROLOGY...IAA/KL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 343 PM EDT TUE JUN 23 2015 NYZ032-033-038-241100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- 343 PM EDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR HERKIMER AND HAMILTON COUNTIES OF EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-MAZ001-025-NYZ039>043-047>054-058>061-063>066-082>084- VTZ013>015-241100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 343 PM EDT TUE JUN 23 2015 ...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK...EXCLUDING HAMILTON AND HERKIMER COUNTIES AS WELL AS SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. HWJIV
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
259 PM EDT TUE JUN 23 2015
NYZ063-231930-
WESTERN ULSTER-
259 PM EDT TUE JUN 23 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ULSTER COUNTY...
AT 258 PM EDT...A STRONG THUNDERSTORM WAS OVER WILLOWEMOC...OR 10
MILES NORTHEAST OF LIBERTY...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WEST SHOKAN...WOODLAND VALLEY CAMPGROUND...MOUNT TREMPER...
PHOENICIA...SHANDAKEN...DENNING...BIG POND CAMPSITE...BRANCH...
SUNDOWN...ASHOKAN...TURNWOOD...HARDENBURG...LADLETON...FROST
VALLEY...MAPLEDALE...SHOKAN...HIGHMOUNT...WOODLAND...BULL RUN AND
OLIVEREA.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4212 7456 4215 7453 4214 7450 4216 7446
4198 7416 4188 7446 4195 7463 4202 7478
TIME...MOT...LOC 1858Z 234DEG 27KT 4194 7465
LFM/SNDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
340 PM EDT TUE JUN 23 2015
CTZ001-013-NYZ063>066-232015-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN ULSTER-WESTERN
ULSTER-EASTERN DUTCHESS-WESTERN DUTCHESS-
340 PM EDT TUE JUN 23 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
LITCHFIELD...SOUTHEASTERN ULSTER AND SOUTHERN DUTCHESS COUNTIES...
AT 339 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER NEW
YORK--NEWARK...OR NEAR LAKE CARMEL...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
POUGHKEEPSIE...NEW MILFORD...SOUTHBURY...BEACON...SHERMAN...
PAWLING...WALLKILL...BROOKFIELD...NEW FAIRFIELD...PLATTEKILL...
WAPPINGERS FALLS...KENT...HIGHLAND...FISHKILL...WINGDALE...RED OAKS
MILL...NEW PRESTON...GAYLORDSVILLE...MARLBORO AND HOPEWELL JUNCTION.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4152 7400 4159 7396 4158 7405 4162 7413
4158 7413 4160 7425 4163 7426 4159 7436
4165 7441 4176 7340 4151 7323 4151 7332
4147 7332 4151 7339 4149 7344 4167 7352
4153 7353 4149 7393 4144 7398
TIME...MOT...LOC 1939Z 232DEG 31KT 4154 7371
LFM/SNDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
343 PM EDT TUE JUN 23 2015
NYZ047-232030-
SCHOHARIE-
343 PM EDT TUE JUN 23 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SCHOHARIE COUNTY...
AT 342 PM EDT...A STRONG THUNDERSTORM WAS NEAR JEFFERSON...OR 14
MILES SOUTHWEST OF COBLESKILL...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
JEFFERSON...MIDDLEBURGH...SUMMIT...SCHOHARIE...RICHMONDVILLE...NORTH
BLENHEIM...BREAKABEEN...LIVINGSTONVILLE...CHARLOTTEVILLE...
GALLUPVILLE...FRANKLINTON...EAST JEFFERSON...HUNTERSLAND...
HAWVERSVILLE...BEARDS HOLLOW...HOUSONS CORNERS...BROOME CENTER...WEST
JEFFERSON...SOUTH JEFFERSON AND PATRIA.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4262 7464 4268 7418 4265 7418 4257 7424
4250 7423 4241 7427 4242 7460 4243 7462
4252 7471
TIME...MOT...LOC 1942Z 265DEG 33KT 4252 7467
LFM/SNDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
401 PM EDT TUE JUN 23 2015
MAZ025-NYZ060-061-232030-
SOUTHERN BERKSHIRE-WESTERN COLUMBIA-EASTERN COLUMBIA-
401 PM EDT TUE JUN 23 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BERKSHIRE AND
CENTRAL COLUMBIA COUNTIES...
AT 400 PM EDT...A STRONG THUNDERSTORM WAS NEAR LIVINGSTON...OR NEAR
HUDSON...MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GREAT BARRINGTON...HUDSON...CLAVERACK...LIVINGSTON...COPAKE...
ATHENS...AUSTERLITZ...ANCRAM...PHILMONT...LORENZ PARK...CLAVERACK-RED
MILLS...HOUSATONIC...GHENT...STOCKBRIDGE...HILLSDALE...RICHMOND...
TAGHKANIC...WEST STOCKBRIDGE...ALFORD AND HOLLOWVILLE.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4201 7372 4202 7375 4217 7388 4220 7385
4223 7385 4224 7384 4243 7339 4220 7323
4200 7370
TIME...MOT...LOC 2000Z 243DEG 39KT 4217 7372
LFM/SNDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
414 PM EDT TUE JUN 23 2015
CTZ001-013-232045-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-
414 PM EDT TUE JUN 23 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LITCHFIELD COUNTY...
AT 413 PM EDT...A STRONG THUNDERSTORM WAS NEAR WOODBURY CENTER...OR 7
MILES NORTH OF SOUTHBURY...MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BRISTOL...TORRINGTON...NEW MILFORD...SHERMAN...BROOKFIELD...NEW
FAIRFIELD...THOMASTON...KENT...LITCHFIELD...NORTHWEST HARWINTON...NEW
PRESTON...GAYLORDSVILLE...WOODBURY CENTER...OAKVILLE...TERRYVILLE...
WATERTOWN...PLYMOUTH...WOODBURY...HARWINTON AND BETHLEHEM.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4149 7337 4151 7339 4149 7344 4163 7350
4165 7349 4167 7352 4176 7351 4185 7296
4184 7294 4181 7295 4180 7302 4164 7298
4161 7306 4159 7306 4159 7308 4157 7309
4156 7316 4152 7316 4151 7332 4148 7333
TIME...MOT...LOC 2013Z 246DEG 40KT 4159 7325
LFM/SNDThe Albany radar (KENX), 66 km away, was scanning. The volume nearest the first event began at 20:19 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Quarter size hail was reported during a thunderstorm in Alford.
Quarter size hail was reported during a thunderstorm in West Stockbridge.
Power lines were reported down in New Marlborough due to thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Massachusetts in 2015Every state in 2015This day in weather historyWarnings in Massachusetts, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 578736, 578737, 578738.